Invest in ME Conference 12: First Class in Every Way
OverTheHills wraps up our series of articles on this year's 12th Invest in ME International Conference (IIMEC12) in London with some reflections on her experience as a patient attending the conference for the first time.
Discuss the article on the Forums.

Increased activity to the parasympathetic nervous system

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by Katyw, Mar 18, 2018.

  1. Katyw

    Katyw

    Messages:
    84
    Likes:
    25
    Hi

    I started taking Mestonin for orthostatic hypotension 4 days ago (60mg once a day) My cardiologist has said it can increase the activity of the parasympathetic nervous system which might help me and it’s good for pain.

    I am tolerating it well in terms of common side effects, however, it has increased my face pain by a lot! I get awful face, throat and neck pain generally as a symptom especially when over exterted or in a flare but not constant. I can’t understand this as I have read that pain should be reduced by activating the vagus nerve and in turn the parasympathetic system. Would stimulating the vagus nerve cause symptoms of nerve pain initially? I.e the vagus nerve being so underactive for so long and stimulating it quickly by taking Metonin. I have reduced the meds to 30mg but that weirdly made it worse! I do feel it’s helping my OI and general fatigue. I also wonder if I need a larger dose being a larger lady (125kg)

    I have searched this forum and articles on the web regarding but can’t find anything about the above. So I thought I’d ask you knowledgable lot.

    Any help/advice would be greatly appreciated.
     
    Last edited: Mar 18, 2018
    Sushi and sb4 like this.

See more popular forum discussions.

Share This Page